Alert archive / Michigan / Winter Storm Warnings in 2014
Winter Storm Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Mar 11, 2014, 2:58 PM EDT for Calhoun County, Jackson County, Michigan. It took effect at Mar 11, 2014, 11:00 PM EDT. It was in force for 15 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2014, 2:58 PM EDT (18:58 UTC)
- In effect from
- Mar 11, 2014, 11:00 PM EDT
- Expired
- Mar 12, 2014, 2:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Jackson County, MI
The radar
The Grand Rapids radar (KGRR), 99 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 7:00 AM EDT | SNOW 1.4 | 2 N Sunset Beach, MI | COOP OBSERVER STATION 2 ENE BROOKLYN /BKNM4/ SNOW DURATION 24 HOURS |
| Mar 12, 7:50 AM EDT | SNOW 7.5 | Springfield, MI | STORM TOTAL SNOWFALL THROUGH 7:50 AM. |
| Mar 12, 8:20 AM EDT | SNOW 3 | 1 Ese Pulaski, MI | COCORAHS STATION 1 ESE PULASKI /8126O/ SNOW DURATION 24 HOURS |
| Mar 12, 9:00 AM EDT | SNOW 4 | 3 Nne Topkins, MI | COCORAHS STATION 3 NNE TOPKINS /9573A/ SNOW DURATION 24 HOURS |
| Mar 12, 9:28 AM EDT | SNOW 5.5 | Jackson, MI | STORM TOTAL SNOWFALL SO FAR ON BACKUS STREET IN JACKSON. |
| Mar 12, 9:30 AM EDT | SNOW 4 | 3 Ese Sandstone, MI | COCORAHS STATION 3 ESE SANDSTONE /7981O/ SNOW DURATION 24 HOURS |
| Mar 12, 9:47 AM EDT | HEAVY SNOW 4 | Jackson, MI | THIS WAS A STORM TOTAL SO FAR. |
| Mar 12, 9:49 AM EDT | SNOW 4 | Brooklyn, MI | |
| Mar 12, 9:49 AM EDT | HEAVY SNOW 6 | Parma, MI | THIS WAS A STORM TOTAL SO FAR. |
| Mar 12, 9:52 AM EDT | SNOW 6 | Marshall, MI | |
| Mar 12, 10:00 AM EDT | SNOW 5.5 | 2 Se Sandstone, MI | |
| Mar 12, 11:54 AM EDT | HEAVY SNOW 6.1 | 1 Nnw Jackson, MI | THIS WAS A STORM TOTAL. |
| Mar 12, 12:28 PM EDT | SNOW 8 | Springfield, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS43 KGRR 111858 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 258 PM EDT TUE MAR 11 2014 MIZ073-074-120300- /O.UPG.KGRR.WS.A.0004.140312T0300Z-140312T1900Z/ /O.NEW.KGRR.WS.W.0005.140312T0300Z-140312T1900Z/ CALHOUN-JACKSON- INCLUDING THE CITIES OF...BATTLE CREEK...JACKSON 258 PM EDT TUE MAR 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * A PERIOD OF HEAVIER SNOW EXPECTED LATER TONIGHT INTO WEDNESDAY. THE SNOW WILL TAPER OFF BY EARLY AFTERNOON. * SNOWFALL RATES COULD REACH AN INCH PER HOUR AT TIMES. * STORM TOTAL SNOWFALL AMOUNTS COULD TOP 6 INCHES. IMPACTS... * THE WEDNESDAY MORNING COMMUTE...ESPECIALLY ALONG INTERSTATE 94 COULD SEE HIGHER IMPACTS. * TEMPERATURES WILL BELOW FREEZING LATE TONIGHT AND CONTINUE TO FALL THROUGH THE DAY ON WEDNESDAY ALLOWING FOR ICY CONDITIONS. * VISIBILITIES COULD FALL TO NEAR ZERO IN THE HEAVIER PERIODS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ066-067-071-072-120300- /O.UPG.KGRR.WS.A.0004.140312T0300Z-140312T1900Z/ /O.NEW.KGRR.WW.Y.0018.140312T0300Z-140312T1900Z/ EATON-INGHAM-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO 258 PM EDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * A PERIOD OF SNOW IS EXPECTED LATER TONIGHT INTO WEDNESDAY. THE SNOW WILL TAPER OFF EARLY WEDNESDAY AFTERNOON * SNOWFALL RATES COULD BRIEFLY REACH AN INCH PER HOUR AT TIMES. * STORM TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE FORECASTED. IMPACTS... * THE WEDNESDAY MORNING COMMUTE...ESPECIALLY ALONG INTERSTATE 94 COULD BE MODERATELY IMPACTED. * TEMPERATURES WILL BELOW FREEZING LATE TONIGHT AND CONTINUE TO FALL THROUGH THE DAY ON WEDNESDAY ALLOWING FOR ICY CONDITIONS. * VISIBILITIES COULD BRIEFLY FALL TO NEAR ZERO IN THE HEAVIER PERIODS OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ057>059-064-065-120300- /O.NEW.KGRR.WW.Y.0018.140312T0300Z-140312T1900Z/ KENT-IONIA-CLINTON-ALLEGAN-BARRY- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS 258 PM EDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT WEDNESDAY. HAZARDOUS WEATHER... * A PERIOD OF SNOW IS EXPECTED LATER TONIGHT INTO WEDNESDAY. THE SNOW WILL TAPER OFF EARLY WEDNESDAY AFTERNOON * SNOWFALL RATES COULD BRIEFLY REACH AN INCH PER HOUR AT TIMES. * STORM TOTAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE FORECASTED. IMPACTS... * THE WEDNESDAY MORNING COMMUTE...ESPECIALLY ALONG INTERSTATE 96 COULD BE MODERATELY IMPACTED. * TEMPERATURES WILL BELOW FREEZING LATE TONIGHT AND CONTINUE TO FALL THROUGH THE DAY ON WEDNESDAY ALLOWING FOR ICY CONDITIONS. * REDUCED VISIBILITIES COULD ADD TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$
5 follow-up statements
255 WWUS43 KGRR 120123 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 923 PM EDT TUE MAR 11 2014 MIZ073-074-120930- /O.CON.KGRR.WS.W.0005.140312T0300Z-140312T1900Z/ CALHOUN-JACKSON- INCLUDING THE CITIES OF...BATTLE CREEK...JACKSON 923 PM EDT TUE MAR 11 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EDT WEDNESDAY... HAZARDOUS WEATHER... * LIGHT RAIN WILL CHANGE OVER TO SNOW AFTER MIDNIGHT. THE SNOW WILL CONTINUE THROUGH THE WEDNESDAY MORNING COMMUTE BEFORE TAPERING OFF BY EARLY AFTERNOON. * SNOWFALL RATES COULD REACH AN INCH PER HOUR AT TIMES TOWARD DAYBREAK ON WEDNESDAY. * BLOWING AND DRIFTING SNOW WILL BECOME POSSIBLE TOWARD DAYBREAK WITH NORTH WINDS OF 15 TO 25 MPH AND SOME HIGHER GUSTS. * STORM TOTAL SNOWFALL WILL LIKELY RANGE FROM 5 TO 7 INCHES WITH SOME LOCALLY HIGHER AMOUNTS LIKELY. IMPACTS... * THE WEDNESDAY MORNING COMMUTE...ESPECIALLY ALONG INTERSTATE 94 COULD SEE HIGHER IMPACTS. * TEMPERATURES WILL BELOW FREEZING LATE TONIGHT AND CONTINUE TO FALL THROUGH THE DAY ON WEDNESDAY ALLOWING FOR ICY CONDITIONS. * VISIBILITIES COULD FALL TO NEAR ZERO IN THE HEAVIER PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ057>059-064>067-071-072-120930- /O.CON.KGRR.WW.Y.0018.140312T0300Z-140312T1900Z/ KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO 923 PM EDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT WEDNESDAY... HAZARDOUS WEATHER... * LIGHT RAIN WILL CHANGE OVER TO SNOW TOWARD MIDNIGHT. THE SNOW WILL CONTINUE INTO THE WEDNESDAY MORNING COMMUTE BEFORE TAPERING OFF WEDNESDAY MORNING. * BLOWING AND DRIFTING SNOW WILL BECOME POSSIBLE TOWARD DAYBREAK WITH NORTH WINDS OF 15 TO 25 MPH AND SOME HIGHER GUSTS. * STORM TOTAL SNOWFALL WILL LIKELY RANGE FROM 1 TO 5 INCHES. HIGHEST TOTALS WILL BE NEAR A LINE FROM KALAMAZOO TO LANSING...TAPERING OFF TO AN INCH NORTHWEST OF A HOLLAND TO ALMA LINE. IMPACTS... * THE WEDNESDAY MORNING COMMUTE...ESPECIALLY ALONG INTERSTATE 96 COULD BE MODERATELY IMPACTED. * TEMPERATURES WILL BELOW FREEZING LATE TONIGHT AND CONTINUE TO FALL THROUGH THE DAY ON WEDNESDAY ALLOWING FOR ICY CONDITIONS. * REDUCED VISIBILITIES WITH FALLING SNOW AND SOME BLOWING AND DRIFTING SNOW COULD ADD TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$
041 WWUS43 KGRR 120737 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 AM EDT WED MAR 12 2014 MIZ073-074-121545- /O.CON.KGRR.WS.W.0005.000000T0000Z-140312T1900Z/ CALHOUN-JACKSON- INCLUDING THE CITIES OF...BATTLE CREEK...JACKSON 337 AM EDT WED MAR 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE MORNING COMMUTE THIS MORNING...BEFORE TAPERING OFF TOWARD NOON. * SNOW WILL BE LOCALLY HEAVY AT TIMES WITH SNOWFALL RATES OVER AN INCH PER HOUR AT TIMES THROUGH DAYBREAK THIS MORNING. * BLOWING AND DRIFTING SNOW WILL BECOME POSSIBLE TOWARD DAYBREAK WITH NORTH WINDS OF 15 TO 25 MPH AND SOME HIGHER GUSTS. * STORM TOTAL SNOWFALL WILL RANGE FROM 6 TO 8 INCHES WITH SOME LOCALLY HIGHER AMOUNTS LIKELY. IMPACTS... * THE MORNING COMMUTE WILL BE GREATLY IMPACTED THIS MORNING... ESPECIALLY ALONG INTERSTATE 94. * TEMPERATURES WILL FALL BELOW FREEZING BY DAYBREAK THIS MORNING...AND WILL CONTINUE TO FALL THROUGH THE DAY ALLOWING FOR ICY CONDITIONS. * VISIBILITIES COULD FALL TO NEAR ZERO IN THE HEAVIER PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ057>059-064>067-071-072-121545- /O.CON.KGRR.WW.Y.0018.000000T0000Z-140312T1900Z/ KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO 337 AM EDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * LIGHT RAIN WILL CHANGE OVER TO SNOW TOWARD MIDNIGHT. THE SNOW WILL CONTINUE INTO THE WEDNESDAY MORNING COMMUTE BEFORE TAPERING OFF WEDNESDAY MORNING. * BLOWING AND DRIFTING SNOW WILL BECOME POSSIBLE TOWARD DAYBREAK WITH NORTH WINDS OF 15 TO 25 MPH AND SOME HIGHER GUSTS. * STORM TOTAL SNOWFALL WILL LIKELY RANGE FROM 2 TO LOCALLY 6 INCHES. HIGHEST TOTALS WILL BE NEAR A LINE FROM KALAMAZOO TO NEAR MASON...TAPERING OFF TO AROUND 2 INCHES ALONG A HOLLAND TO ALMA LINE. IMPACTS... * THE MORNING COMMUTE WILL BE IMPACTED THIS MORNING... ESPECIALLY ALONG INTERSTATE 96...INTERSTATE 196...AND INTERSTATE 94 FROM KALAMAZOO TO THE WEST. * TEMPERATURES HAVE FALLEN BELOW FREEZING AND WILL CONTINUE TO FALL THROUGH THE DAY ALLOWING FOR ICY CONDITIONS. * REDUCED VISIBILITIES WITH FALLING SNOW AND SOME BLOWING AND DRIFTING SNOW COULD ADD TO THE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ NJJ
787 WWUS43 KGRR 121313 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 913 AM EDT WED MAR 12 2014 MIZ073-074-121900- /O.CON.KGRR.WS.W.0005.000000T0000Z-140312T1900Z/ CALHOUN-JACKSON- INCLUDING THE CITIES OF...BATTLE CREEK...JACKSON 913 AM EDT WED MAR 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW HEAVIEST BEFORE 11 AM WITH VISIBILITIES NEAR A QUARTER MILE AND ACCUMULATION RATES NEAR AN INCH PER HOUR. * SNOW ENDING BY 2 PM. * BLOWING AND DRIFTING SNOW WITH GUSTY NORTH WINDS OF 15 TO 25 MPH. * STORM TOTAL SNOWFALL AROUND 8 INCHES WITH LOCALLY HIGHER AMOUNTS. IMPACTS... * VERY SLIPPERY TRAVEL CONDITIONS WITH POOR VISIBILITIES...ESPECIALLY AROUND INTERSTATE 94. * BELOW FREEZING TEMPERATURES KEEPING ICY CONDITIONS THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. && $$ MIZ057>059-064>067-071-072-121900- /O.CON.KGRR.WW.Y.0018.000000T0000Z-140312T1900Z/ KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO 913 AM EDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW GRADUALLY TAPERING OFF THROUGH NOON. * BLOWING AND DRIFTING SNOW WITH GUSTY NORTH WINDS OF 15 TO 25 MPH. * ADDITIONAL ACCUMULATION OF UP TO A COUPLE INCHES POSSIBLE THE REST OF THIS MORNING. IMPACTS... * VERY SLIPPERY TRAVEL CONDITIONS WITH POOR VISIBILITIES. * BELOW FREEZING TEMPERATURES KEEPING ICY CONDITIONS THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. && $$ TJT
569 WWUS43 KGRR 121557 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1157 AM EDT WED MAR 12 2014 MIZ073-121700- /O.CAN.KGRR.WS.W.0005.000000T0000Z-140312T1900Z/ CALHOUN- INCLUDING THE CITY OF...BATTLE CREEK 1157 AM EDT WED MAR 12 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER STORM WARNING. HAZARDOUS WEATHER... * THE WINTER STORM WARNING HAS BEEN CANCELLED SINCE THE SNOW HAS MOVED OUT OF THE AREA. * SNOWFALL AMOUNTS OF 5 TO 7 INCHES WERE COMMON. && $$ MIZ057>059-064>066-071-072-121700- /O.CAN.KGRR.WW.Y.0018.000000T0000Z-140312T1900Z/ KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...SOUTH HAVEN...KALAMAZOO 1157 AM EDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER WEATHER ADVISORY. HAZARDOUS WEATHER... * THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED SINCE THE SNOW HAS MOVED OUT OF THE AREA. * SNOWFALL AMOUNTS OF 2 TO 5 INCHES WERE COMMON...WITH AS MUCH AS 8 INCHES IN EATON RAPIDS. && $$ MIZ074-121800- /O.EXT.KGRR.WS.W.0005.000000T0000Z-140312T1800Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 1157 AM EDT WED MAR 12 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. HAZARDOUS WEATHER... * SNOW WILL CONTINUE TO DIMINISH...AN ADDITIONAL HALF INCH IS POSSIBLE BEFORE THE SNOW ENDS. * SNOW ENDING BY 2 PM. * BLOWING AND DRIFTING SNOW WITH GUSTY NORTH WINDS OF 15 TO 25 MPH. * STORM TOTAL SNOWFALL AROUND 8 INCHES WITH LOCALLY HIGHER AMOUNTS. IMPACTS... * VERY SLIPPERY TRAVEL CONDITIONS WITH POOR VISIBILITIES... ESPECIALLY AROUND INTERSTATE 94. * BELOW FREEZING TEMPERATURES KEEPING ICY CONDITIONS THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. && $$ MIZ067-121800- /O.EXT.KGRR.WW.Y.0018.000000T0000Z-140312T1800Z/ INGHAM- INCLUDING THE CITY OF...LANSING 1157 AM EDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. HAZARDOUS WEATHER... * SNOW GRADUALLY TAPERING OFF THROUGH 1 PM. * BLOWING AND DRIFTING SNOW WITH GUSTY NORTH WINDS OF 15 TO 25 MPH. * ADDITIONAL ACCUMULATION WILL BE MINOR. IMPACTS... * VERY SLIPPERY TRAVEL CONDITIONS WITH POOR VISIBILITIES. * BELOW FREEZING TEMPERATURES KEEPING ICY CONDITIONS THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. && $$ WDM
126 WWUS43 KGRR 121806 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 206 PM EDT WED MAR 12 2014 MIZ074-121915- /O.EXP.KGRR.WS.W.0005.000000T0000Z-140312T1800Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 206 PM EDT WED MAR 12 2014 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * THE WINTER STORM WARNING HAS EXPIRED. * THE STORM TOTAL SNOWFALL RANGED FROM 5 TO 8 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ067-121915- /O.EXP.KGRR.WW.Y.0018.000000T0000Z-140312T1800Z/ INGHAM- INCLUDING THE CITY OF...LANSING 206 PM EDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * THE WINTER WEATHER ADVISORY HAS EXPIRED. * SNOWFALL WAS MOSTLY IN THE 2 TO 5 INCH RANGE HOWEVER AS MUCH AS 9 INCHES WAS REPORTED BETWEEN OSHTEMO AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ WDM
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Mar 11, 2:58 PM EDT, 0 minutes earlier.
Area forecast discussion, Mar 11, 2:58 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 PM EDT TUE MAR 11 2014
LATEST UPDATE...
LONG TERM
.SYNOPSIS...
ISSUED AT 328 AM EDT TUE MAR 11 2014
A STORM SYSTEM WILL MOVE SOUTH OF THE STATE TONIGHT AND DURING THE
DAY ON WEDNESDAY. THIS WILL BRING ACCUMULATING SNOW TO THE
AREA...ESPECIALLY ACROSS SOUTHERN AREAS. MILD AIR STILL IN PLACE
TODAY WILL BE REPLACED BY COLDER AIR THAT WILL MOVE IN THROUGH THE
DAY ON WEDNESDAY. ONCE THE SNOW COMES TO AN END WEDNESDAY...DRY
CONDITIONS CAN BE EXPECTED THROUGH THURSDAY.
MILD AIR WILL RETURN TO THE AREA ON FRIDAY AHEAD OF A WEAKER SYSTEM.
A FEW RAIN AND SNOW SHOWERS WILL BE POSSIBLE FRIDAY NIGHT AND
SATURDAY WHEN THE WEAKER SYSTEM MOVES THROUGH.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 328 AM EDT TUE MAR 11 2014
MAIN FOCUS OF THE SHORT TERM IS OBVIOUSLY CENTERED ON THE SNOW
POTENTIAL FOR TONIGHT AND ON WED. WE HAVE EXPANDED THE WATCH
NORTHWARD TO THE I-69 CORRIDOR AS THERE HAS BEEN A SLIGHTLY
NORTHWARD TREND IN MOST OF THE 00Z MODEL DATA WITH REGARDS TO THIS
SYSTEM.
NOT TOO MANY IMPACTS TO THE AREA FOR THE TODAY PERIOD. THE INITIAL
PLAYER IN THE SCENARIO FOR THE NEXT 36 HOURS IS EVIDENT ON THE
REGIONAL RADAR IN THE FORM OF THE ECHOES /MAINLY ALOFT/ TO OUR WEST.
THIS IS THE INITIAL AREA OF MID LEVEL FGEN. IT IS MAINLY PRODUCING
CLOUDS AROUND 10K FT OR SO PER THE OBS ACROSS WI. PLENTY OF DRIER
AIR BELOW IS PREVENTING PCPN FROM REACHING THE GROUND. THIS FGEN
WILL MOVE OVER THE CWFA TODAY.
IT WILL TAKE UNTIL AFTERNOON FOR MOST OF THE AREA TO SEE PCPN REACH
THE GROUND. THIS IS WHEN ENOUGH LOWER LEVEL MOISTURE WILL DEVELOP AS
LOW LEVEL ISENTROPIC ASCENT TAKES PLACE AHEAD OF THE INCOMING LOW.
EVEN THEN THROUGH 00Z THIS EVENING...PCPN WILL GENERALLY REMAIN
LIGHT. PCPN WILL START OUT AS MAINLY LIQUID EVERYWHERE...BEFORE
STARTING TO CHANGE OVER TO SNOW ACROSS THE NORTH LATE THIS AFTERNOON
AND THEN ACROSS THE SOUTH THIS EVENING AS COLDER AIR IS DRAWN
SOUTHWARD.
PCPN COVERAGE AND INTENSITY WILL INCREASE NOTICEABLY TONIGHT...
ESPECIALLY FOR THE SECOND HALF OF THE NIGHT DOWN SOUTH. THIS OCCURS
AS THE INITIAL MID-LEVEL FGEN ACROSS WI IS DRIVEN SOUTH BY ENERGY
THAT WILL BE DIVING SOUTH QUICKLY FROM ITS CURRENT PLACEMENT ACROSS
NW CANADA. THIS WILL THEN PHASE WITH THE WAVE THAT IS CURRENTLY NEAR
UT. THE TREND SLIGHTLY NORTHWARD WITH THE SYSTEM ACROSS OUR AREA CAN
BE ATTRIBUTED TO THE NRN STREAM SYSTEM DIRECTING THE UT WAVE A
SLIGHT BIT MORE NORTH. THE HEAVIER AXIS OF SNOW WITH THE DEFORMATION
BAND THAT WAS ACROSS NRN IN AND OH NOW LOOKS TO INCH UP A LITTLE
CLOSER TO THE CWFA.
WE BELIEVE THAT THIS LOOKS LIKE A SOLID ADVISORY EVENT FOR THE WATCH
AREA. THERE IS THE POTENTIAL FOR SOME LOCAL WARNING CRITERIA SNOW
AMOUNTS TO OCCUR. FGEN BANDS ALWAYS HAVE THE POTENTIAL TO
OVER-PERFORM A BIT...AND THIS SITUATION IS NO DIFFERENT. MODEL
X-SECTIONS DOWN SOUTH FROM THE PREFERRED GFS/EURO BLEND SHOW SOME
THETA E DECREASING WITH HEIGHT...INDICATING A BETTER POTENTIAL FOR
ENHANCEMENT OF THE HEAVIER BANDS. THIS MAKES SENSE WITH THE PHASING
OF THE SYSTEMS OCCURRING NEARBY. THE BEST FORCING OCCURS JUST BELOW
THE DGZ DOWN SOUTH...WHICH COULD ALSO ASSIST IN SOME LOCALLY HIGHER
ACCUMS. WE ARE SHYING AWAY FROM THE HEAVY 00Z NAM SNOW TOTALS AS THE
UPPER FEATURES SEEM TOO STRONG WHEN COMPARED TO THE CONSENSUS OF THE
REMAINDER OF THE MODELS.
SNOW WILL TAPER OFF DURING THE DAY ON WED AS THE SYSTEM PULLS NE
AWAY FROM THE AREA. A FEW SNOW SHOWERS WILL REMAIN POSSIBLE INTO WED
AFTERNOON AS THE UPPER TROUGH AXIS MOVES THROUGH. THESE WILL END AND
SKIES WILL CLEAR AS THE FLOW BECOMES NE/OFFSHORE FOR A PERIOD BEFORE
SHORT WAVE RIDGING ALOFT AND SFC RIDGING MOVE OVERHEAD. THIS WILL
PROVIDE FOR A NEAR RECORD COLD NIGHT WED NIGHT WITH CLEARING SKIES
AND WEAKENING WINDS. SOME CLOUDS WILL INCREASE ON THU AS WE SEE WAA
ALOFT BUILD OVER THE AREA.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 257 PM EDT TUE MAR 11 2014
NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST. A CLIPPER SYSTEM
MOVING ACROSS THE AREA FRIDAY WILL WILL ALLOW TEMPERATURES TO
REBOUND TO NEAR SEASONAL VALUES DURING THE DAY. THIS WILL BE
FOLLOWED BY A SHOT OF LAKE EFFECT SNOW FRIDAY NIGHT INTO EARLY
SATURDAY NORTH OF INTERSTATE 96 WITH LITTLE ACCUMULATIONS EXPECTED.
AFTER THIS...HIGH PRESSURE AT THE SURFACE FOLLOWED BY RIDGING ALOFT
KEEPS CERTAINTY FAIRLY HIGH FOR DRY WEATHER LASTING INTO MONDAY.
TUESDAY CURRENTLY LOOKS MILD AND WET WITH BOTH THE ECWMF AND GFS
BRINGING A DEEP PHASED UPPER TROUGH TOWARDS THE AREA WITH AN ATTENDANT
SURFACE LOW. HOWEVER...THIS IS NOT SUPPORTED AS MUCH BY THE 11/00Z
FIM...AND FORECAST CERTAINTY IN GENERAL DROPS OFF VERY QUICKLY 6
TO 7 DAYS OUT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 121 PM EDT TUE MAR 11 2014
LIGHT RAIN AND MVFR CONDITIONS SHOULD DEVELOP TOWARD EVENING ACROSS
THE REGION. TEMPS WILL COOL AND THE RAIN WILL SWITCH TO SNOW
AROUND MIDNIGHT IN MOST AREAS. THIS WILL REDUCE CONDITIONS INTO THE
IFR RANGE. THE STEADIEST SNOW IS EXPECTED ALONG THE I-94 TAF SITES
WHERE A LONGER PERIOD OF IFR OR LIFR IS EXPECTED. CONDITIONS WILL
IMPROVE INTO THE MORNING HOURS OF WED...HOWEVER NORTHERLY WINDS
WITH GUSTS TO 25 KTS CAN BE EXPECTED.
&&
.HYDROLOGY...
ISSUED AT 306 PM EDT MON MAR 10 2014
RUNOFF IN THE UPPER TRIBUTARIES OF THE RIVERS IN SOUTHWEST MI IS
INCREASING AS TEMPERATURES ARE IN THE 40S WHICH IS MELTING SOME
SNOW. WE HAVE SEEN SWE VALUES DROPPING OFF AT THE OBSERVATIONAL
SITES THIS AFTERNOON. RUNOFF WILL CONTINUE INTO TUE...SO WATER
LEVELS WILL BE RISING AT THE GAGING SITES. AT THIS TIME WE ARE NOT
EXPECTING IMPACTS FROM THIS RISE...HOWEVER WITH ICE IN THE RIVERS
THAT RAISES UNCERTAINTY. WILL NEED TO MONITOR TRENDS THROUGH THE
WEEK. ARCTIC AIR MOVES IN FOR WED...WHICH SHOULD LOCK UP THE
RUNOFF FOR A FEW DAYS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 3 PM EDT
WEDNESDAY FOR MIZ057>059-064>067-071-072.
WINTER STORM WARNING FROM 11 PM THIS EVENING TO 3 PM EDT
WEDNESDAY FOR MIZ073-074.
LM...NONE.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...TJT
AVIATION...JK
HYDROLOGY...MJSHazardous weather outlook, Mar 11, 6:39 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 639 AM EDT TUE MAR 11 2014 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 121045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 639 AM EDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN WILL MIX WITH AND CHANGE TO SNOW THIS EVENING. THE SNOW WILL BECOME HEAVY AT TIMES OVERNIGHT INTO WEDNESDAY MORNING. THE HIGHEST ACCUMULATIONS ARE EXPECTED ALONG THE INTERSTATE 94 CORRIDOR WHERE 6 INCHES OR MORE WILL BE POSSIBLE...ESPECIALLY FOR BATTLE CREEK AND JACKSON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SNOW WILL TAPER OFF FROM WEST TO EAST ON WEDNESDAY. THE WEDNESDAY MORNING COMMUTE WILL BE AFFECTED BY SNOW AND LIMITED VISIBILITY FROM INTERSTATE 96 SOUTHWARD. BLOWING AND DRIFTING SNOW WILL BE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:58 PM EDT | Winter Weather Advisory | GRR | Allegan, Barry, Clinton, Eaton, Ingham, Ionia and 3 more | 23 hr |
Nearby
Winter Storm Warnings in Michigan, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.